Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ P$-points with countably many constellations


Author: Ned I. Rosen
Journal: Trans. Amer. Math. Soc. 290 (1985), 585-596
MSC: Primary 04A20; Secondary 03E05, 03H15
DOI: https://doi.org/10.1090/S0002-9947-1985-0792813-8
MathSciNet review: 792813
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If the continuum hypothesis $ ({\text{CH}})$ is true, then for any $ P$ point ultrafilter $ D$ (on the set of natural numbers) there exist initial segments of the Rudin-Keisler ordering, restricted to (isomorphism classes of) $ P$ points which lie above $ D$, of order type $ {\aleph _1}$. In particular, if $ D$ is an $ {\text{RK}}$-minimal ultrafilter, then we have $ ({\text{CH}})$ that there exist $ P$-points with countably many constellations.


References [Enhancements On Off] (What's this?)

  • [B1] A. Blass, The Rudin-Keisler ordering of $ P$ points, Trans. Amer. Math. Soc. 179 (1973), 145-166. MR 0354350 (50:6830)
  • [B2] -, Ultrafilter mappings and their Dedekind cuts, Trans. Amer. Math. Soc. 188 (1974), 327-340. MR 0351822 (50:4310)
  • [B3] -, Some initial segments of the Rudin-Keisler ordering, J. Symbolic Logic 46 (1981), 147-157. MR 604888 (82c:04002)
  • [CK] C. C. Chang and H. J. Keisler, Model theory, North-Holland, Amsterdam, 1973.
  • [Ec] W. Eck, Über Ultrafilter und Nichtstandardmodelle mit vorgeschriebener Verteilung der Konstellationen, Thesis, Freie Universitat Berlin, 1976.
  • [Pu] C. Puritz, Ultrafilters and standard functions in non-standard arithmetic, Proc. London Math. Soc. (3)22 (1971), 705-733. MR 0289283 (44:6474)
  • [Ro] N. I. Rosen, Weakly Ramsey $ P$ points, Trans. Amer. Math. Soc. 269 (1982), 415-428. MR 637699 (84a:04001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 04A20, 03E05, 03H15

Retrieve articles in all journals with MSC: 04A20, 03E05, 03H15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0792813-8
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society